MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Infection (4544)
Date of Event 06/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure medical opinion is that a contribution of the transducer arrays to the folliculitis cannot be ruled out.Folliculitis is an expected event with optune gio device use (ef-11 0% and <1% ef-14 optune arm).
 
Event or Problem Description
A 46-year-old male patient with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6) 2024.On (b)(6) 2025, the patient reported to novocure that he had developed a significant reaction to one of his daily chemotherapy medications, presenting as pustules across the entire scalp.A medical record received by novocure on june 13, 2025, referenced a neuro-oncology appointment on (b)(6) 2025, during which the patient was noted to have scalp irritation characterized by erythema and a few crusted sores due to optune gio therapy and reportedly was using an unspecified topical steroid cream.At a follow up appointment on (b)(6) 2025, the patient was diagnosed with folliculitis and prescribed doxycycline 100mg orally once daily.Images provided showed diffuse, scattered pustules across the scalp with mild to moderate erythema.One image revealed a small region of crusted exudate with moderate erythema.Optune gio therapy was temporarily discontinued.Attempts to contact the prescribing physician for further details were made, but no response was received.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key22409648
Report Number3010457505-2025-00538
Device Sequence Number9796111
Product Code NZK
UDI-Device Identifier07290107982207
UDI-Public(01)07290107982207(11)160823
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2025
Initial Report FDA Received Date07/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/23/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
APIXABAN; CHOLESTYRAMINE; DEXAMETHASONE; ETOPOSIDE; FLUOXETINE; GABAPENTIN; GABAPENTIN; LEVETIRACETAM; ONDANSETRON; OSIMERTINIB MESYLATE; WARFARIN
Outcome Attributed to Adverse Event Required Intervention;
Patient Age46 YR
Patient SexMale